Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suffering with gynaecomastia, using prodeep 60 from a long term. Has Prodeep caused this issue?

hello sir..I am nandish age 29..i am taking prodeep 60 from 8 years after consulting doctor...i am facing gynocomastia problem...i want to take surgery but doctor told to get confirm by that prodeep 60 is really cause of gynocomastia or not...because after surgery i might face again gynocomastia problem...please help me sort issue that prodeep 60 tablets really causing this problem..please let me know..
Sat, 30 Nov 2013
Report Abuse
Internal Medicine Specialist 's  Response
Hi Nandish,

Thanks for using Healthcaremagic,

You are using Prodep(Fluoxetine) for long duration yes it can cause Gynecomastia as it is known to increase hormone Prolactin.

If there is no other cause detected for gynecomastia and your doctor may want to do various tests including prolactin level.

Treatment option are surgery Liposuction or Mastectomy you have to discuss with surgeon.

Yes if it is due to drug it can recur if it is possible to withdraw the drug or switch some other drug in consultation with your treating doctor.

Medical treatment Raloxifen like drug to be discussed with treating Physician.


Hope this information helps you

Take care.
Good Luck
Dr.Akhilesh Dubey M.D
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Suffering with gynaecomastia, using prodeep 60 from a long term. Has Prodeep caused this issue?

Hi Nandish, Thanks for using Healthcaremagic, You are using Prodep(Fluoxetine) for long duration yes it can cause Gynecomastia as it is known to increase hormone Prolactin. If there is no other cause detected for gynecomastia and your doctor may want to do various tests including prolactin level. Treatment option are surgery Liposuction or Mastectomy you have to discuss with surgeon. Yes if it is due to drug it can recur if it is possible to withdraw the drug or switch some other drug in consultation with your treating doctor. Medical treatment Raloxifen like drug to be discussed with treating Physician. Hope this information helps you Take care. Good Luck Dr.Akhilesh Dubey M.D